MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC W/MST

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC W/MST
Model Number MD170126024S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Placed the picc a few days prior to the reported event.Call from the picu with the concern that the line was leaking.The patient's arm was swollen and the picc was not aspirating.The picc was assessed it, and experienced air upon aspiration from the hubs.The line was removed by the nurse and noted to have significant compromise.
 
Additional Manufacturer Narrative
The complained device was received after the complaint was originally closed, as it was shipped to the distributor instead of to medcomp as instructed.The complaint was re-opened for further investigation.Visual inspection confirmed the complaint as the lumen has a tear just below the hub.The tear is approximately 1 cm in length with the edges flaring out.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.A definitive root cause cannot be determined.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) contains the following warnings, precautions, and statements: small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not flush against resistance.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided.The lot number was not provided.Multiple requests for additional information and device return were unsuccessful.Without the lot number a review of the manufacture records is not possible.Without an evaluation of the device a root cause cannot be determined.No investigation is possible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC W/MST
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16833032
Report Number2518902-2023-00035
Device Sequence Number20616088
Product Code LJS
UDI-Device Identifier00884908147230
UDI-Public00884908147230
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMD170126024S
Device Catalogue NumberMD170126024S
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
04/25/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/05/2023
07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown